MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE
Catalog Number 4252527-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
As reported by the user facility: customer complaint advocate received a live call - customer reported that on (b)(6) 2024 the introcan safety fep 20g, 1.1x45mm-us was inserted in a patient during in the operating room.  the patient was then transferred to the floor and two to three later a nurse removed the introcan safety fep 20g, 1.1x45mm-us from the patient arm and the device detached.  the nurse used the proper technique with one hand applied to the patient and used the other hand to remove the device.  the pink hub came out of the patient but the plastic sheath that is attached to the pink hub did not come out.  the patient had to be sedated to removed the detached piece still in the arm.  patient was transferred back the operating room where the device was removed.  not sure if an incision was required.  local anesthesia used and light sedation (non anesthesia).The device is not available for evaluation a photo may be available in added to the patient record.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) photo was submitted to the manufacturer for evaluation.Through visual examination of the photo, one piece of a used capillary beside a fisher scientific ruler was observed.The capillary end that connected to metal bush and catheter hub was in a bent condition.The presence of widening area at the capillary end which indicated the capillary had been assembled to a metal bush.However, the investigation team was unable to identify the length of the capillary widening area in the photo.No photo of the catheter hub and metal bush was submitted for evaluation.From the comparison with an actual fresh sample, under the same position from the capillary tip, the total capillary length from capillary tip to metal bush of complaint capillary in photo is slightly shorter than the actual fresh sample.It was determined that the capillary of complaint sample was broken and detached from catheter hub.An engineering study was conducted to identify the potential root cause of capillary detachment.From the study, it can be ruled out that the transfer catheter into catheter hub station and assembled catheter into catheter hub station could be the potential root cause of capillary detachment because all samples passed the catheter strength test.From the engineering study samples, observe similar defect mode of capillary detached from metal bush as complaint photo after catheter strength test.It can be concluded that possible excessive force exerted on the capillary could result in capillary detachment from the catheter hub even though it passed catheter strength test.However, unable to rule out the possibility of excessive force being exerted on capillary at customer end that causing capillary detachment.Based on the investigation, the reported defect is not related to a manufacturing process.The complaint is considered not confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
From mw5154038: peripheral right radial arterial catheter placed in the operating room on (b)(6) 2024, on (b)(6) 2024, the right radial arterial catheter was discontinued.Upon removal, the catheter dislodged from the catheter hub and remained in the arterial vessel.Required return to operating room for right radial arterial foreign body's successful removal.Upon removal of the radial arterial catheter, the catheter dislodged from the catheter hub.Ultrasound of the right radial artery demonstrated the presence of apliable plastic cylindrical foreign body in the arterial vessel measuring 4.9 cm length x 0.1 cm diameter.Photo was provided via customer.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
861 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key19220063
Report Number9610825-2024-00341
Device Sequence Number6903989
Product Code FOZ
UDI-Device Identifier04046963318185
UDI-Public(01)04046963318185
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4252527-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown